MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Model Number G38495
Medical Device Problem Codes Off-Label Use (1494); Difficult or Delayed Activation (2577)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/20/2022
Type of Reportable Event Malfunction
Event or Problem Description
Per email from dm: product malfunction after the stent was deployed in the left brachial artery, the deployment mechanism would come off the wire.The device got stuck and (b)(6) had to take out the wire and deployment mechanism together.(b)(6) inserted a 180cm guidewire to complete the case.There were no adverse events and the case was completed without further complications.Patient outcome: did any unintended section of the device remain inside the patient¿s body? no.Was the patient hospitalized or was there prolonged hospitalization? no.Did the patient require any additional procedures due to this occurrence? no.Did the product cause or contribute to the need for additional procedures? no.Has the complainant reported any adverse effects on the patient due to this occurrence? no.Has the complainant reported that the product caused or contributed to the adverse effects? n/a.
 
Additional Manufacturer Narrative
Pma/510(k) # p100022/s014.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Additional Manufacturer Narrative
Device evaluation the zisv6-35-125-8-40-ptx device of lot number c1934938 involved in this complaint was returned for evaluation, without the original packaging.With the information provided, a physical examination and document-based investigation was conducted.Lab evaluation the device related to this occurrence underwent a laboratory evaluation on the 28th feb 2022.On evaluation of the device, the following was noted: visual inspection: red safety tab is depressed on return.0.035" wireguide still inserted in the device on return.The wire guide returned in the device was measured using the vernier callipers and was found to be 0.035¿.This is the required wire guide size for use with this device as per the ifu and product label.No stent returned.Functional inspection: wireguide removed with no issue.Device flushed with no issue.Document review prior to distribution all zilver ptx drug-eluting peripheral stent devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records confirms the failure mode has not previously occurred for this work order.It should be noted that the instructions for use (ifu0118) states the following: ¿the zilver ptx drug eluting peripheral stent is intended for use in the treatment of symptomatic vascular disease of the above the knee femoro-popliteal arteries.¿ there is evidence to suggest the user did not follow the ifu.From the information provided, it is known that the device was placed during a left arm fistula angioplasty and stent placement and the target location was the left subclavian vein which is not the intended use of this device.Image review: an image was not returned for evaluation.Root cause review: a definitive root cause of off label use can be concluded.From the information provided, it is known that the device was placed during a left arm fistula angioplasty and stent placement and the target location was the left subclavian vein which is not the intended use of this device.These devices have not been designed, sized, tested or risk assessed for use in this anatomy.The ifu states ¿the zilver ptx drug eluting peripheral stent is intended for use in the treatment of symptomatic vascular disease of the above the knee femoro-popliteal arteries¿.It should be noted that, as the device was used outside of their validated state and/or against the instructions provided in the ifu, it is not possible to predict how the devices will perform or function.As per d00213689, rev006, section 5.3 table 1 - off label use complaints are considered to be unforeseen misuse.It is unknown how the device will function outside of its intended use.Summary: the complaint is confirmed based on customer testimony.According to the initial reporter, the patient did not suffer any adverse effects due to this occurrence.The doctor took out the wire and deployment mechanism together and completed the the procedure with no further complications.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
A supplemental report is being submitted due to the completion of the lab evaluation on 28-feb-2023 and the completion of the investigation on 14-mar-2023.
 
Additional Manufacturer Narrative
 
Event or Problem Description
A supplemental report is being submitted due to: off label use confirmed by medical affairs and engineering on 23-jan-2023: left subclavian vein is off label.

Brand Name
ZILVER PTX 35 DRUG-ELUTING STENT
Common Device Name
NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key15814207
Report Number3001845648-2022-00781
Device Sequence Number5686780
Product Code NIU
UDI-Device Identifier10827002384955
UDI-Public(01)10827002384955(17)240316(10)C1934938
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P100022
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/16/2024
Device Model NumberG38495
Device Catalogue NumberZISV6-35-125-8-40-PTX
Device Lot NumberC1934938
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date10/20/2022
Event Location Hospital
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/21/2022
Supplement Date Received by Manufacturer10/21/2022
10/21/2022
Initial Report FDA Received Date11/17/2022
Supplement Report FDA Received Date02/17/2023
03/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown